Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 24, 2017, 2:19 PM CDT for Brewster County, Texas. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2017, 2:19 PM CDT (19:19 UTC)
- Expired
- Sep 26, 2017, 7:00 AM CDT
- In force
- 41 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 13.57 ft at Sep 24, 2017, 3:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
509
WGUS44 KMAF 241919
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
219 PM CDT Sun Sep 24 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
Heavy rain from yesterday evening and overnight had brought the
river levels above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this evening.
&&
TXC043-251119-
/O.NEW.KMAF.FL.W.0040.170924T1919Z-170926T1200Z/
/BOQT2.1.ER.170924T1731Z.170924T2100Z.170925T0000Z.NO/
219 PM CDT Sun Sep 24 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Boquillas-Rio Grande Village.
* until Tuesday morning, or until the warning is cancelled.
* At 2PM Sunday the stage was 13.4 feet (4.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue rising to near 13.8 feet (4.2
meters) by late this afternoon. The river will fall below flood
stage this evening.
* Impact...At 13.0 feet (4.0 meters), the river reaches minor flood
stage. Water reaches the water pumps maintained by the park
service that are used to water the campgrounds and to provide water
to the employee living quarters. It may be necessary for park
personnel to remove the pumps.
This crest compares to a previous crest of 13.9 feet (4.2 meters) on
Aug 19 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 13.4 Sun 2 PM 8.9 5.3 5.2 5.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 4.1 Sun 2 PM 2.7 1.6 1.6 1.6
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$1 follow-up statement
126
WGUS84 KMAF 250132
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
832 PM CDT Sun Sep 24 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
The river has crested and fallen below flood level. The river will continue to slowly fall. Rain that occurs in the next day or two
could raise river levels to action or flood stage again.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC043-250202-
/O.CAN.KMAF.FL.W.0040.000000T0000Z-170926T1200Z/
/BOQT2.1.ER.170924T1731Z.170924T2000Z.170924T2154Z.NO/
832 PM CDT Sun Sep 24 2017
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 8PM Sunday the stage was 9.4 feet (2.8 meters).
* Fell below flood stage at 16:54 PM Sunday.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue to fall to 6.0 feet (1.8 meters)
by Tuesday morning.
This crest compares to a previous crest of 13.6 feet (4.1 meters) on
Sep 24 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 9.4 Sun 8 PM 6.0 6.3 5.5 5.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 2.8 Sun 8 PM 1.8 1.9 1.7 1.6
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 24, 11:46 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 24, 11:46 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1146 AM CDT Sun Sep 24 2017
.AVIATION...
18Z TAF issuance
MVFR cigs continue to lift early this afternoon and VFR conditions
will return to all terminals shortly. Showers and storms will
increase across the area this afternoon, so have added tempos for
this in at most sites. Expect gusty winds and reduced visibilities
in and near these storms. Low clouds will return to most of the
terminals overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 80 65 75 / 60 70 70 80
Carlsbad 64 82 61 75 / 30 50 50 50
Dryden 71 82 69 83 / 60 70 60 50
Fort Stockton 68 82 65 79 / 50 60 40 60
Guadalupe Pass 60 77 58 69 / 30 50 30 40
Hobbs 64 77 59 71 / 40 60 60 50
Marfa 60 78 57 77 / 40 60 40 50
Midland Intl Airport 68 80 65 75 / 60 70 60 70
Odessa 68 80 64 75 / 60 60 60 70
Wink 68 83 65 79 / 40 50 50 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Flash Flood Watch until 3 PM CDT this afternoon for Big Bend
Area-Pecos-Terrell.
&&
29Hazardous weather outlook, Sep 24, 3:58 AM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 358 AM CDT Sun Sep 24 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 358 AM CDT Sun Sep 24 2017 /258 AM MDT Sun Sep 24 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be likely across the region today... especially across the Big Bend and Lower Trans Pecos. Heavy rainfall will be the main concern with these storms and a Flash Flood Watch is in effect today for Brewster... Pecos... and Terrell counties. A few strong storms will also be possible. Storms will be likely again tonight especially across the Eastern Permian Basin and Lower Trans Pecos. Locally heavy rain will be the main concern. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Chances of thunderstorms capable of producing flash flooding from locally heavy rainfall will increase into next week across all of West Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:06 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 3 hr |
| Sep 23, 7:30 PM CDT | Special Weather Statement | MAF | Ward | 30 min |
| Sep 23, 7:38 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 67 min |
| Sep 23, 7:40 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward, Winkler | 2 hr |
| Sep 23, 7:47 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 118 min |
| Sep 23, 8:03 PM CDT | Special Weather Statement | MAF | Culberson | 27 min |
| Sep 23, 8:21 PM CDT | Areal Flood Advisory | MAF | Culberson, Reeves | 3 hr |
| Sep 23, 8:40 PM CDT | Special Weather Statement | MAF | Reeves | 35 min |
| Sep 23, 8:58 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 62 min |
| Sep 23, 9:20 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves | 115 min |
| Sep 23, 9:57 PM CDT | Areal Flood Advisory | MAF | Loving | 3 hr |
| Sep 23, 10:02 PM CDT | Special Weather Statement | MAF | Loving | 28 min |
| Sep 23, 10:23 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Reeves | 2 hr |
| Sep 23, 10:58 PM CDT | Areal Flood Advisory | MAF | Loving, Ward, Winkler | 2 hr |
| Sep 23, 11:55 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines, Winkler | 2 hr |
| Sep 24, 12:33 AM CDT | Areal Flood Advisory | MAF | Ector, Winkler | 117 min |
| Sep 24, 1:50 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 115 min |
| Sep 24, 2:07 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines, Winkler | 3 hr |
| Sep 24, 3:04 AM CDT | Areal Flood Advisory | MAF | Dawson | 116 min |
| Sep 24, 3:25 AM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| Sep 24, 4:11 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Sep 24, 4:21 AM CDT | Areal Flood Advisory | MAF | Midland | 114 min |
| Sep 24, 4:27 AM CDT | Flash Flood Watch | MAF | Pecos, Terrell | 11 hr |
| Sep 24, 4:37 AM CDT | Areal Flood Advisory | MAF | Martin | 113 min |
| Sep 24, 5:13 AM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Sep 24, 5:50 AM CDT | Areal Flood Advisory | MAF | Borden | 115 min |
| Sep 24, 3:45 PM CDT | Flash Flood Watch | MAF | Pecos, Terrell | 13 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.